How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CarrieCNA Your Own Question
CarrieCNA
CarrieCNA, Certified Nursing Assistant
Category: Health
Satisfied Customers: 6
Experience:  1-2 years medical experience in hospitals and long-term care
24559548
Type Your Health Question Here...
CarrieCNA is online now
A new question is answered every 9 seconds

Help! I woke up this morning, took some IB Profen for a headache,

This answer was rated:

Help! I woke up this morning, took some IB Profen for a headache, brushed my teeth and suddenly one side of my lip swelled fast a long with a portion of my gums (but not near my swollen lip). I have had the gum swelling in the same area reoccurring for a while. Thought maybe I just might be brushing too hard or my new toothbrush is a little harder. Now that my lip has swollen I have connected the gum swelling, which is minimal, to it being noticeable after I have brushed my teeth. Could I be allergic to my Crest Po-Health toothpaste? I have just finished a tube off and this is the first time I've had any major problems. I could have had an abrasion from my canine tooth which sometimes rubs the wrong way, though. Can I do anything else besides icing my lip and will it go away on it's own? I am allergic to Benadryl but have some Loradine 10mg. Will that help and can I take more than one pill? It doesn't hurt but it's real annoying and noticeable. Please help soon!
This sounds like a case of an allergic reaction. It could be contact dermatitis, attributed to the Crest toothpaste. If you are not having any other symptoms, it will likely go away on its own. It would be alright to take some Claritin (Loratadine) as that is an antihistamine as well. I would only take what the dosage allows for a normal person, which is usually 1 every 24 hours. If you start to experience any other symptoms such as shortness of breath, wheezing, swelling of the tongue, dizziness, etc., I would advise you to seek medical attention immediately as this is a severe allergic reaction.

As for the toothpaste, I would hold off on using it again. You might want to try a more natural toothpaste with less abrasive ingredients such as "Tom's of Maine." It can be found at Wal-Mart, Target, etc. It's a good toothpaste and it's available in fluoridated and non-fluoridated forms.

http://www.aocd.org/skin/dermatologic_diseases/allergic_contact_d.html

Edited by CNAFlorida726 on 11/1/2009 at 11:46 AM EST
CarrieCNA and 3 other Health Specialists are ready to help you

Related Health Questions